Alert archive / Idaho / Winter Storm Warnings in 2012

Winter Storm Warning 8, NWS Pocatello, ID

November 19, 2012

NWS Pocatello, ID issued this winter storm warning at Nov 19, 2012, 1:09 PM MST. It took effect at Nov 20, 2012, 5:00 AM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2012, 1:09 PM MST (20:09 UTC)
In effect from
Nov 20, 2012, 5:00 AM MST
Expired
Nov 21, 2012, 5:00 PM MST
In force
36 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS45 KPIH 192009
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
109 PM MST MON NOV 19 2012

IDZ018-031-201100-
/O.UPG.KPIH.WS.A.0008.121120T1200Z-121122T0000Z/
/O.NEW.KPIH.WS.W.0008.121120T1200Z-121122T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
109 PM MST MON NOV 19 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW WITH BLOWING AND DRIFTING...WHICH IS
IN EFFECT FROM 5 AM TUESDAY TO 5 PM MST WEDNESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

* MAIN IMPACTS...5 TO 12 INCHES OF SNOW WITH LOCALLY HIGHER
  AMOUNTS AROUND OR ABOVE 7500 FEET. WINDS OF 15 TO 30 MPH WITH
  HIGHER GUSTS COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW.

* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT.

* OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND MAY CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER 
  SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR 
  THE HOLIDAY PERIOD WOULD ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$
4 follow-up statements
373 
WWUS45 KPIH 201003
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
303 AM MST TUE NOV 20 2012

IDZ018-031-202200-
/O.CON.KPIH.WS.W.0008.121120T1200Z-121122T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
303 AM MST TUE NOV 20 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY ABOVE 7500 FEET...

A WINTER STORM WARNING FOR HEAVY SNOW WITH BLOWING AND DRIFTING REMAINS
IN EFFECT UNTIL 5 PM MST WEDNESDAY.

* TIMING...THIS MORNING THROUGH WEDNESDAY AFTERNOON.

* MAIN IMPACTS...5 TO 15 INCHES OF SNOW WITH LOCALLY HIGHER
  AMOUNTS AROUND AND ABOVE 7500 FEET. WINDS OF 15 TO 30 MPH WITH
  HIGHER GUSTS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. 

* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT.

* OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER
  SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR THE
  HOLIDAY PERIOD WILL ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO
  THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU ARE
TRAVELLING...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
639 
WWUS45 KPIH 202047
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MST TUE NOV 20 2012

IDZ018-031-211100-
/O.CON.KPIH.WS.W.0008.000000T0000Z-121122T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
147 PM MST TUE NOV 20 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY. 

* TIMING...TODAY THROUGH WEDNESDAY AFTERNOON.

* MAIN IMPACTS...5 TO 15 INCHES OF SNOW WITH LOCALLY HIGHER 
  AMOUNTS AROUND AND ABOVE 7500 FEET. WINDS OF 15 TO 30 MPH WITH 
  HIGHER GUSTS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. 

* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT.

* OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER 
  SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR 
  THE HOLIDAY PERIOD WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU ARE
TRAVELLING...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
745 
WWUS45 KPIH 210957
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
257 AM MST WED NOV 21 2012

IDZ018-031-220000-
/O.CON.KPIH.WS.W.0008.000000T0000Z-121122T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
257 AM MST WED NOV 21 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...ONGOING THROUGH THIS AFTERNOON.

* MAIN IMPACTS...ADDITIONAL SNOW ACCUMULATION OF 6 TO 8 INCHES
  ABOVE 7500 FT TODAY. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL
  CREATE AREAS OF BLOWING AND DRIFTING SNOW.

* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT.

* OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER 
  SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR 
  THE HOLIDAY PERIOD WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU ARE
TRAVELING...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
497 
WWUS45 KPIH 212351
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
451 PM MST WED NOV 21 2012


IDZ018-031-220100-
/O.EXP.KPIH.WS.W.0008.000000T0000Z-121122T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
451 PM MST WED NOV 21 2012

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

AT 445 PM MST SATELLITE IMAGERY SHOWS THE BACK EDGE OF THE STORM
SYSTEM NOW WORKING THROUGH THE CENTRAL MOUNTAINS. LIGHT SNOW WILL
LINGER FOR ANOTHER HOUR OR TWO YET BUT SIGNIFICANT ACCUMULATION IS
NOW LONGER EXPECTED. THE WINTER STORM WARNING WILL EXPIRE AT 5 PM
MST.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Nov 19, 1:06 PM MST, 3 minutes earlier.

Area forecast discussion, Nov 19, 1:06 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
106 PM MST MON NOV 19 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY. A RICH PLUME OF PAC
MOISTURE STREAMING INTO THE NW US IS SETTING UP A RELATIVELY HIGH
PRECIP EVENT FOR THE CENTRAL ID MTNS TUE AND WED. THE STRONG SW
FLOW DRIVEN BY THE GULF OF AK UPPER LOW AS IT SLOWLY DRIFTS
SOUTHWARD WILL KEEP TEMPS ON THE WARM SIDE...THUS PUSHING SNOW
LEVELS EVEN HIGHER. MUCH OF THE PRECIP WILL BE DUE TO UPSLOPE
WHERE THE SW FLOW INTERACTS WITH THE WESTERN SLOPES OF THE CENTRAL
MTNS. SNOW IS EXPECTED TO PILE UP FROM 5 TO 12 INCHES ABOVE 7500
FT FROM TUE MORNING THRU WED AFTERNOON. BELOW 7500 FT WILL LIKELY
SEE SLUSHIER SNOW MIXED WITH RAIN...AND ALL RAIN BELOW 6500 FT. THE
OTHER FAVORED LOCATION FOR SW FLOW PRECIP IS THE UPPER SNAKE
HIGHLANDS. THE HIGH SNOW LEVELS WILL RESULT IN SIGNIFICANT
ACCUMULATIONS AT ONLY THE HIGHEST ELEVATIONS...BUT WITH LESSER
AMOUNTS THAN IN THE CENTRAL MTNS. THE AREAS TO THE
SOUTH...INCLUDING THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS...
WILL ONLY SEE LIGHT PRECIP ON TUE AND WED.

UPPER RIDGING BUILDS INTO THE PAC NW ON THU...WHICH WILL RESULT IN
PRECIP TAPERING OFF WED NIGHT THROUGH THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY.
SHORT WAVE RIDGING ALOFT SHOULD PROVIDE NICE DRY WEATHER THURSDAY
NIGHT THROUGH FRIDAY EVENING.  BOTH THE GFS AND EUROPEAN MODELS
BRING IN SOME MOISTURE OVER THE WEEKEND AND THE ONSET OF COLDER
CONDITIONS WITH A COLD FRONTAL PASSAGE.  SOME SLIGHT DISAGREEMENT IN
TIMING OF ONSET OF PRECIPITATION AND EXTENT OF COLD AIR BUT IN GRIDS
DID INCREASE POPS FOR THE VERY LATTER PART OF THE FORECAST SATURDAY
NIGHT INTO MONDAY WITH THE WELL ABOVE TEMPERATURES FRIDAY AND
SATURDAY COOLING TO NEAR NORMAL SUNDAY AND BELOW ON MONDAY.  SNOW
LEVELS AT THIS POINT REACHING VALLEY FLOORS SUNDAY NIGHT.
GK

&&

.AVIATION...GENERALLY EXTENSIVE MID AND HIGH LEVEL CLOUDS TODAY WITH
OCCASIONAL MVFR AT SUN AND IDA.  EXPECT MAINLY MID LEVEL CLOUDS AT
BYI...PIH AND IDA TONIGHT AND TUESDAY.  EXPECT RAIN AND MVFR TO IFR
CONDITIONS MOVING IN TONIGHT AT SUN.  THINK PRECIPITATION SHOULD
STAY TO NORTH OF BYI...IDA AND PIH THROUGH TUESDAY BUT MAY SEE
VICINITY AND ISOLATED COVERAGE.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 AM TUESDAY TO 5 PM MST WEDNESDAY
ABOVE 7500 FEET FOR IDZ018-031.

&&
Hazardous weather outlook, Nov 19, 3:45 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MST MON NOV 19 2012

IDZ017>025-031-032-201045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
345 AM MST MON NOV 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN AND SNOW WILL CONTINUE FROM TIME TO TIME TODAY ACROSS
EASTERN IDAHO. THE MAIN AREAS OF CONCERN WILL BE THE SOUTHERN AND
EASTERN HIGHLANDS AS WELL AS THE CENTRAL MOUNTAINS. SNOW LEVELS
TODAY WILL BE BETWEEN 6500 AND 7000 FEET BY AFTERNOON. EXPECT
10-20 MPH WINDS WITH HIGHER SPEEDS ACROSS HIGHER ELEVATIONS
ACROSS THE NORTH AND WEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS THE AREA TUESDAY AND
WEDNESDAY. FOR TUESDAY AND TUESDAY NIGHT...PRECIPITATION WILL BE
CONFINED TO WESTERN AND NORTHERN AREAS. THIS WILL SPREAD ACROSS
THE REST OF THE AREA ON WEDNESDAY. IT WILL BE WINDY AT TIMES
ESPECIALLY IN THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS. SNOW
LEVELS JUMP TO 7000-8000FT ON TUESDAY AND DROP BACK TO
6000-7000FT WEDNESDAY.

SNOW TOTALS IN WESTERN RANGES OF THE CENTRAL MOUNTAINS ARE IN THE
5-12 INCH RANGE WITH HIGHER AMOUNTS POSSIBLE. OTHER AREAS WILL SEE
MUCH LIGHTER RAIN AND SNOW AMOUNTS. A WINTER STORM WATCH HAS BEEN
ISSUED FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR
WESTERN RANGES OF THE CENTRAL MOUNTAINS ABOVE 7500FT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:29 AM MSTWinter Storm WatchPIH10 hr

Nearby

Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.